| Model Number |
PV-14-30-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/20/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the concerto coil could not be detached.The physician also tried to detach the coil manually. the coil was replaced, and the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for aneurysm embolization.The patient's vessel tortuosity was moderate.
Additional Manufacturer Narrative
B5.Updated with additional information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported three attempts were made to detach the coil with the instant detacher.Two attempts were made to detach the coil by manual method.There were no issues observed during the procedure prior to coil non-detachment.There was no damage to the pushwire observed after the coil was removed from the patient.
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the concerto coil was returned for analysis within a shipping box; and within a sealed plastic pouch.There was no instant detacher returned with the device.¿ visual inspection/damage location details: the concerto coil was returned within the introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.No damages or irregularities were found with the introducer sheath.However, blood was present within whole length of the introducer sheath.The actuator interface was securely attached to the coupler tube.No damage or irregularities were found with the actuator interface, break indicator or the rest of the pusher.No evidence of mechanical detachment using an instant detacher or manual detachment by breaking the break indicator were found.The coin was present at the lumen stop.The implant coil was still attached to the pushwire.The concerto implant coil was found damaged within the introducer sheath.The coin was found still against the lumen stop.The shield coil was found intact with the implant coil still attached.No other anomalies were observed.¿ testing/analysis: an in-house instant detacher was then used to detach the concerto coil.The implant coil was successfully detached on the first attempt.The lumen stop inner diameter (id) and retainer ring were measured to be within specification.¿ conclusion: based on the analysis performed, the customer report of ¿non-detachment¿ was confirmed as the concerto coil was returned with the implant coil was still attached to the pushwire.However, the root cause could not be determined as the returned concerto coil was successfully detached on the first attempt using an-house instant detacher.There was no non-conformance to specifications identified that lead to the non-detachment issue.It was reported three attempts were made to detach the coil with the instant detacher.Two attempts were made to detach the coil by manual method.However, no evidence of either method was attempted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.